Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

sara2013 posted:
I'm 45 y/o I had a total hysterectomy when I was about 29 or 30 y/o, but my problem is is that when I have sex I bleed extremely bad. I know this can't be normal but my gyn doesn't know why.Is there anybody else that has this problem or can tell me what I should do. I have 1 daughter that's 222 y/o.
Anon_6061 responded:
By saying "I bleed extremely bad" do you mean like a period?
Anon_6061 responded:
You replied under a new discussion so I'm going to copy that reply here and add my comments.
Here's your reply:
"No it's a lot worse,& it last for about a week, sometimes longer. it really scares me. I've talked to my GYN of course she says its ok. I know it isn't normal, but what can I do, I've used lubricants but that don't do any good either. I guess that part of my life is over. Thanks for your reply. If you have any suggestions or know what could possibly be wrong PLEASE tell me."

If you had a hysterectomy (uterus removed) and don't have your cervix, it doesn't seem "normal" to bleed like that. As I said in my previous post, vaginal atrophy can cause some light bleeding/spotting. If you have endometriosis that can also cause some bleeding. But this sounds excessive and worrisome. What did your gynecologist tell you to explain this as normal? Maybe it's time for a second opinion. Let us know what you find out. Hope it's nothing serious!
sara2013 replied to Anon_6061's response:
I think I will talk to my oncologist its just so embarrassing for me to talk to anyone about it even on here all though nobody knows me or can see me but idk. I will talk to her when I go back in. When I had my surgery they took ALL of my reproduction organs out, don't get me wrong for me it was the best surgery I had a lot of pain giving birth to my daughter 22 years ago and I still feel the pains on her b/d LOL. I'd do it all over to have her, cuz being a mom is hard but great but I just couldn't go thru it again. I will definitely let you know what they tell me. Thanks again for your reply.
Anon_6061 replied to sara2013's response:
Are you not taking any estrogen - systemic or vaginal? If the bleeding is determined to be from vaginal atrophy, maybe your doctor (gynecologist or oncologist) would be willing to prescribe a vaginal estrogen to heal (and then maintain) the tissues to stop the bleeding and make sex more comfortable. For some women, it also helps with libido (don't know if you have a lack of libido or not). There are cream (Estrace, Premarin) and tablet (Vagifem) forms available. Let us know how things progress.
sara2013 replied to Anon_6061's response:
I'll talk with my dr. about meds to see, but no I have no problem with libido thank God for that. lol

Helpful Tips

I am having heavy bleeding and sever pain with it every month that it affects my daily living when I have it I even had to drop out of ... More
Was this Helpful?
16 of 27 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.